Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 31, 2016, 4:48 PM EDT for Glades County, Hendry County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 4:48 PM EDT (20:48 UTC)
- Expired
- Jul 31, 2016, 5:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Glades County, FL, Hendry County, FL
The radar
The Tampa radar (KTBW), 135 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918
WUUS52 KMFL 312048
SVRMFL
FLC043-051-312115-
/O.NEW.KMFL.SV.W.0048.160731T2048Z-160731T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
448 PM EDT SUN JUL 31 2016
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GLADES COUNTY IN SOUTHERN FLORIDA...
NORTH CENTRAL HENDRY COUNTY IN SOUTHERN FLORIDA...
* UNTIL 515 PM EDT
* AT 448 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ORTONA...OR
9 MILES SOUTHEAST OF PALMDALE...MOVING NORTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PALMDALE...ORTONA...PORT LA BELLE AND LAKE HICPOCHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2703 8133 2703 8127 2681 8111 2666 8133
2690 8153 2703 8136 2703 8134 2704 8134
2704 8133
TIME...MOT...LOC 2048Z 139DEG 17KT 2681 8125
HAIL...0.75IN
WIND...60MPH
$$
KSCHARF2 follow-up statements
459
WWUS52 KMFL 312104
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
504 PM EDT SUN JUL 31 2016
FLC051-312113-
/O.CAN.KMFL.SV.W.0048.000000T0000Z-160731T2115Z/
HENDRY FL-
504 PM EDT SUN JUL 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HENDRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 2703 8133 2703 8127 2683 8117 2677 8127
2677 8142 2690 8153 2703 8136 2703 8134
2704 8134 2704 8133
TIME...MOT...LOC 2103Z 139DEG 17KT 2687 8131
$$
FLC043-312115-
/O.CON.KMFL.SV.W.0048.000000T0000Z-160731T2115Z/
GLADES FL-
504 PM EDT SUN JUL 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN GLADES COUNTY...
AT 503 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ORTONA...OR
NEAR PALMDALE...MOVING NORTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PALMDALE AND ORTONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2703 8133 2703 8127 2683 8117 2677 8127
2677 8142 2690 8153 2703 8136 2703 8134
2704 8134 2704 8133
TIME...MOT...LOC 2103Z 139DEG 17KT 2687 8131
HAIL...0.75IN
WIND...60MPH
$$
KSCHARF290
WWUS52 KMFL 312112
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
512 PM EDT SUN JUL 31 2016
FLC043-312122-
/O.EXP.KMFL.SV.W.0048.000000T0000Z-160731T2115Z/
GLADES FL-
512 PM EDT SUN JUL 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GLADES COUNTY
WILL EXPIRE AT 515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2703 8133 2703 8127 2683 8117 2677 8127
2677 8142 2690 8153 2703 8136 2703 8134
2704 8134 2704 8133
TIME...MOT...LOC 2110Z 139DEG 17KT 2687 8131
$$
KSCHARFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 4:39 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 31, 4:39 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Miami FL 439 PM EDT SUN JUL 31 2016 .SYNOPSIS... Subtropical ridge centered over the western Atlantic will continue to be the dominant feature in the Florida peninsula's weather this week. A tropical wave will move around the periphery of this high pressure well south of the region Tuesday and Wednesday, bringing a better chance for showers and thunderstorms to the region. && .SHORT TERM /Tonight through Wednesday/... Numerous showers and thunderstorms, a few strong, are ongoing late this afternoon over interior South Florida. These will continue through early evening and propagate more toward the Gulf Coast. This activity is being enhanced by a weak tropical wave combined with a TUTT that is over the region this afternoon. Activity should wane overnight as fairly significant SAL impacts the region. This will quickly be replaced by additional deeper moisture by Monday afternoon, thus scattered convection is still forecast. By Tuesday and Wednesday, the tropical wave being monitored by the National Hurricane Center will move well south of Florida (south of Cuba). The northern periphery of enhanced lift and moisture associated with it will impact South Florida, providing and increase in shower and thunderstorm activity across the region. Still, throughout first half of the week, convection should be focused over western interior sections of the region, especially during the afternoons. Slight stronger easterly winds tonight and Monday will lead to a moderate risk for rip currents along the east coast. Temperatures will remain near normal for maxima and several degrees above normal for minima. .LONG TERM /Wednesday night through Saturday/... The tropical waves influence on South Florida will end by Thursday, as the dominant Bermuda ridge will expand back into the area, leading to some reduction in mainly diurnal convection. Significant Saharan dust and dry air looks to impact the region Friday into Saturday, reducing rain chances further. Temperatures will remain warm, with maxima averaging low 90s and minima in the 70s to around 80F. && .AVIATION... A late morning round of convection brought brief periods of shra and cigs around 2 Kft over FLL and PBI, while elsewhere mainly VFR conditions prevailed. The showers are now moving west of the Atlantic terminals, but there is still plenty of moisture and atmospheric instability for another round of passing thunderstorms through this evening. TAF package will keep carrying VCTS for all terminals through 01Z, but will leave specific TEMPO groups out of the forecast at this time. Winds will likely remain strong enough from the southeast to prevent periods of light and variable flow tonight. VFR should prevail overnight and through Monday morning, then another round of afternoon showers and thunderstorms is possible in the afternoon hours. && .MARINE... Scattered showers and thunderstorms will continue to be the main marine hazard through the week, bringing dangerous lightning and gusty and erratic winds. East/southeast wind at 10-15 knots will prevail, with seas generally of 3 feet or less. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 81 91 81 90 / 10 30 20 40 Fort Lauderdale 81 89 81 89 / 10 30 20 30 Miami 80 91 80 91 / 10 30 20 40 Naples 76 93 77 92 / 20 40 10 50 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM...23/SK LONG TERM....23/SK AVIATION...17/AR
Hazardous weather outlook, Jul 31, 4:07 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 407 PM EDT SUN JUL 31 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010815- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 407 PM EDT SUN JUL 31 2016 ...SCATTERED THUNDERSTORMS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING WITH HIGHEST CHANCES OVER INTERIOR AND GULF COAST AREAS. THE MAIN THREAT WOULD BE CLOUD TO GROUND LIGHTNING. WIND: A FEW OF THE STRONGEST STORMS COULD PRODUCE BRIEF GUSTY WINDS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE INTERIOR AND WESTERN SECTIONS OF SOUTH FLORIDA MONDAY, WITH INCREASING AREAL COVERAGE TUESDAY AND WEDNESDAY. FREQUENT LIGHTNING IS THE PRIMARY THREAT. RIP CURRENT RISK COULD INCREASE TO HIGH LEVELS EARLY NEXT WEEK ALONG THE SOUTHEAST FLORIDA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 31, 4:08 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 408 PM EDT SUN JUL 31 2016 FLZ063-066-312045- GLADES FL-HENDRY FL- 408 PM EDT SUN JUL 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING AND 45 TO 55 MPH WINDS FOR SOUTH CENTRAL GLADES AND NORTHERN HENDRY COUNTIES UNTIL 445 PM EDT... * AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR MONTURA TO 6 MILES SOUTHWEST OF DEVILS GARDEN...AND MOVING NORTHWEST AT 10 MPH. * THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES... AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... MOORE HAVEN...MONTURA...DEVILS GARDEN...LAKE HICPOCHEE AND KERI. LAT...LON 2671 8097 2647 8117 2659 8145 2698 8112 TIME...MOT...LOC 2007Z 134DEG 9KT 2672 8106 2654 8120 KSCHARF
Special weather statement, Jul 31, 4:44 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
444 PM EDT SUN JUL 31 2016
FLZ063-066-312130-
GLADES FL-HENDRY FL-
444 PM EDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
GLADES AND NORTH CENTRAL HENDRY COUNTIES UNTIL 530 PM EDT...
* AT 443 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ORTONA...OR 8 MILES WEST OF MOORE HAVEN...MOVING NORTHWEST AT
20 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
LABELLE...MOORE HAVEN...PALMDALE...ORTONA...PORT LA BELLE AND LAKE
HICPOCHEE.
LAT...LON 2703 8133 2703 8127 2704 8127 2674 8102
2662 8132 2695 8156 2697 8156 2703 8148
2703 8134 2704 8133
TIME...MOT...LOC 2043Z 139DEG 18KT 2681 8123
KSCHARFThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:08 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Jul 31, 4:44 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
| Jul 31, 5:18 PM EDT | Special Marine Warning | MFL | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.